Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 249, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 22, 2006, 2:59 PM CDT for Tallapoosa County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 22, 2006, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 221959
SVRBMX
ALC123-222030-
/O.NEW.KBMX.SV.W.0249.060622T1959Z-060622T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF DADEVILLE
* UNTIL 330 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMP HILL...OR ABOUT 8 MILES EAST OF DADEVILLE. THIS STORM WAS
NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMP HILL AND 8 MILES EAST OF DADEVILLE BY 330 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3279 8579 3280 8580 3297 8571 3298 8561
3294 8559 3274 8560 3272 8562 3272 8563
$$
JONES/901 follow-up statement
000
WWUS54 KBMX 222019
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT THU JUN 22 2006
ALC123-222030-
/O.CON.KBMX.SV.W.0249.000000T0000Z-060622T2030Z/
TALLAPOOSA AL-
319 PM CDT THU JUN 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EAST CENTRAL TALLAPOOSA COUNTY...
AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMP HILL...OR ABOUT 8 MILES EAST OF DADEVILLE. THIS
STORM WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMP HILL THROUGH 330 PM CDT
LAT...LON 3272 8563 3282 8574 3292 8568 3298 8561
3294 8559 3274 8560 3272 8562
$$
JONES/90What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:00 AM CDT, 7 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 7:00 AM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT THU JUN 22 2006 .SHORT TERM...(TODAY THROUGH SUNDAY). ANOTHER HOT DAY IS EXPECTED THIS AFTERNOON AS LITTLE TO NO CHANGES TO THE FORECAST ARE ANTICIPATED FOR TODAY. SOME DISCREPANCY DOES LIE WITHIN MAV GUIDANCE AS IT SEEMS TO BE TOO COOL ESPECIALLY SINCE THICKNESS VALUES SEEM TO BE NEAR YESTERDAY/S READINGS WHEN WE HAD TEMPERATURES WELL INTO THE UPPER 90S. WITH THAT SAID HAVE GONE WITH PERSISTENCE TODAY WITH MOST LOCATIONS REACHING THE UPPER 90S ONCE AGAIN THIS AFTERNOON. WILL START THIS MORNING WITH MOSTLY CLEAR SKIES BUT A CU FIELD SHOULD DEVELOP QUICKLY AS THE DAY PROGRESSES. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN THIS AFTERNOON IN SIMILAR LOCATIONS AS YESTERDAY. WEAK SURFACE BOUNDARY IS EVIDENT FROM MEMPHIS SOUTHEAST TO MONTGOMERY...SO BELIEVE THIS WILL BE THE MAIN FOCUS FOR CONVECTION TODAY. FOR TONIGHT...WILL CONTINUE WITH A WARM AND MUGGY NIGHT WITH LOWS IN THE LOWER 70S IN URBAN AREAS AND UPPER 60S ELSEWHERE. PATCHY FOG AND HAZE WILL BE POSSIBLE AGAIN OVERNIGHT ESPECIALLY IN AREAS WHERE IT RAINED. FRIDAY LOOKS VERY SIMILAR TO TODAY WITH ONLY EXCEPTION BEING SLIGHTLY COOLER TEMPERATURES (MID 90S). WILL CONTINUE WITH ISOLATED TO SCATTERED CONVECTION BUT AT THIS POINT...VERY DIFFICULT TO PINPOINT AREAS WITH BEST CHANCE FOR RAIN. FOR THE WEEKEND...MODEL DISCREPANCIES ARISE AS THE GFS HURRIES A COLD FRONT THROUGH THE CWA WHILE OTHER MEDIUM RANGE MODELS SUCH AS THE NOGAPS...GEM...AND UKMET SHOW A SLOWER AND WETTER SOLUTION. NOT QUITE SURE EXACTLY WHAT THE GFS IS KEYING ON TO MAKE THE WEEKEND RAIN FREE AND PUSHING THE COLD FRONT THROUGH THE AREA...BUT HAVE DISCOUNTED IT FOR NOW AND GONE WITH CURRENT FORECAST. BELIEVE SURFACE BOUNDARY WILL HANG UP SOMEWHERE ACROSS THE CWA PROVIDING A NICE FOCUS FOR AFTERNOON CONVECTION. WITH ADDITIONAL CLOUD COVER AND CONVECTION AROUND OVER THE WEEKEND...EXPECT AFTERNOON HIGHS IN THE LOWER 90S. KNS/99 .LONG TERM...(MONDAY THROUGH WEDNESDAY). BROAD UPPER TROF OVER THE EASTERN UNITED STATES WILL BRING UNSETTLED WEATHER DURING THIS PERIOD AS TROF AXIS REMAINS TO THE WEST OF ALABAMA. BELIEVE GFS IS UNDER FORECASTING RAINFALL POTENTIAL... MAINLY MONDAY AND TUESDAY...AND KEPT RAIN CHANCES ABOVE GFS MOS NUMBERS. BEST RAIN CHANCES WILL LIKELY BE OVER EASTERN ALABAMA AS THIS AREA SHOULD BE CLOSER TO INVERTED SURFACE TROF. UPPER TROF AXIS WILL SHIFT A LITTLE EASTWARD BY WEDNESDAY AND RAIN CHANCES SHOULD DIMINISH SLIGHTLY. TEMPERATURES SHOULD BE CLOSE TO AVERAGE VALUES FOR LATE JUNE AND STAYED CLOSE TO GFS MOS. 58/ROSE && .AVIATION...DISCUSSION FOR 12Z TAFS. VFR CONDITIONS EXPECTED THROUGHOUT THE DAY EXCEPT IN THUNDERSTORMS. THUNDERSTORMS WILL DEVELOP AROUND 20Z AND CONTINUE THROUGH 02Z. VISIBILITIES WILL BE REDUCED TO LESS THAN 2 MILES IN THUNDERSTORMS WITH WIND GUSTS UP TO 35 KNOTS. PREVAILING WINDS TODAY WILL BE LIGHT AND VARIABLE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 95 68 92 70 / 20 20 30 30 ANNISTON 97 70 93 71 / 20 20 30 30 BIRMINGHAM 98 73 94 72 / 20 20 30 30 TUSCALOOSA 98 71 94 72 / 20 20 30 20 CALERA 98 71 94 70 / 20 20 30 20 AUBURN 98 70 94 69 / 20 20 20 20 MONTGOMERY 98 73 96 72 / 20 20 20 20 TROY 98 71 96 70 / 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 22, 12:04 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1204 PM CDT THU JUN 22 2006 ALZ011>015-017>050-231704- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1204 PM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AROUND 3 PM AND CONTINUE THROUGH 8 PM. THE STORMS WILL MAINLY BE CONFINED TO AREAS EAST OF I-65...WITH THE FEWEST STORMS EXPECTED OVER THE SOUTHWEST COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 2:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT THU JUN 22 2006 ALZ037-038-222030- CHAMBERS-TALLAPOOSA- 255 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CHAMBERS COUNTIES UNTIL 330 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHEAST OF CAMP HILL. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DADEVILLE AND CAMP HILL THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:33 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 27 min |
| Jun 22, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 28 min |
| Jun 22, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 51 min |
| Jun 22, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 31 min |
| Jun 22, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 37 min |
| Jun 22, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Jun 22, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 29 min |
| Jun 22, 4:55 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 35 min |
| Jun 22, 5:02 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Jun 22, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 13 min |
| Jun 22, 5:56 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.